Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2014  |  Volume : 46  |  Issue : 2  |  Page : 234--236

Anaphylaxis following intravenous ranitidine: A rare adverse reaction of a common drug

Deepti Chopra1, Pooja Arora2, Shamimullah Khan3, Shridhar Dwivedi4 
1 Department of Pharmacology, Hamdard Institute of Medical Sciences and Research, Jamia Hamdard, New Delhi, India
2 Department of Dermatology, Hamdard Institute of Medical Sciences and Research, Jamia Hamdard, New Delhi, India
3 Department of Medicine, Hamdard Institute of Medical Sciences and Research, Jamia Hamdard, New Delhi, India
4 Department of Medicine and Preventive Cardiology, Hamdard Institute of Medical Sciences and Research, Jamia Hamdard, New Delhi, India

Correspondence Address:
Shridhar Dwivedi
Department of Medicine and Preventive Cardiology, Hamdard Institute of Medical Sciences and Research, Jamia Hamdard, New Delhi
India

Ranitidine hydrochloride is a widely used drug that is generally well-tolerated. Anaphylaxis is rarely observed with ranitidine. We report a case who developed severe anaphylaxis following single dose of intravenous ranitidine. The article highlights the importance of recognition of this serious adverse event and re-emphasizes the need for cautious use of drugs, especially in those with known history of allergy.


How to cite this article:
Chopra D, Arora P, Khan S, Dwivedi S. Anaphylaxis following intravenous ranitidine: A rare adverse reaction of a common drug.Indian J Pharmacol 2014;46:234-236


How to cite this URL:
Chopra D, Arora P, Khan S, Dwivedi S. Anaphylaxis following intravenous ranitidine: A rare adverse reaction of a common drug. Indian J Pharmacol [serial online] 2014 [cited 2021 Sep 20 ];46:234-236
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2014;volume=46;issue=2;spage=234;epage=236;aulast=Chopra;type=0